A big mess!!! - page 2
I just recently graduated from nursing school and went immediately into psych nursing because it is my passion, but something happened today and I'm so upset. I was told that when giving Ativan... Read More
Oct 19, '07Occupation: RN/ PPN Specialty: 6 year(s) of experience in Psych/Detox ; From: US ; Joined: Aug '03; Posts: 15; Likes: 5I haven't seen EPS as a side effect from benzos i.e. ativan. Usually we give Ativan and haldol together and it is the haldol that can cause EPS. Unless it is a large dose of haldol, don't routinely give Cogentin with it. But do have a prn order for the Cogentin in case sx appear.
Jan 1, '08Joined: Nov '07; Posts: 137; Likes: 105We had a great pharmacology book. It was Govoni and Hayes. I think it was "Drugs and Nursing Implications". Or you can get tons of drug information, including side effects, on the internet.
Generally, I see Cogentin given with Haldol and then only PRN for most clients.
I don't think you messed up and I'm glad you are questioning and wanting to learn more.
Jan 6, '08Occupation: Practitioner, Educator, Consultant, Performer, Playwright, Producer Specialty: Behavioral Health, Show Biz ; Joined: Aug '05; Posts: 434; Likes: 493Quote from NurseyBaby'05YOU GOT THAT RIGHT!I would check with pharmacy from now on if there's something you're not sure of with a med. It seems like your co-workers have a case of "that's how we've done it for years", rather than sound rationale for why they do the things they do. Cover your butt!
Use your PDR or whatever reference you need. Don't go by past practice. Your license is depending on it!:innerconf